MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 INTERMEDIATE CATHETER (132CM); CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 INTERMEDIATE CATHETER (132CM); CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that friction was experienced while inserting the intermediate catheter(subject device) into the guide catheter and the subject intermediate catheter was broken from the proximal end after being inserted into the guide catheter.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Expiration date - added.Device evaluated by mfg - updated.Summary attached - updated.Manufacturing date ¿ added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned without the packaging hoop.The visual inspection revealed that the subject catheter shaft was broken/fractured at the proximal end at approximately 9 cm from the strain relief, the catheter shaft was kinked throughout its length and the distal tip was noted kinked.In the functional testing, the device was flushed and there was no evidence of blood within.The device was stated to be in good condition and was prepared according to the dfu specifications.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information indicated that no anomalies were noted with the device prior to use.It is likely that the subject catheter shaft was damaged during the removal from the hoop and was not noted during the removal process.It is most likely the catheter shaft fractured completely during the procedure due to manipulation of the device.Therefore, a cause of handling damage has been assigned to this investigation.
 
Event or Problem Description

Brand Name
AXS VECTA 071 INTERMEDIATE CATHETER (132CM)
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key9192415
Report Number3008853977-2019-00065
Device Sequence Number1879260
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Catalogue NumberINC-11129-132
Device Lot Number13520-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY LONG SHEATH GUIDECATHETER(STRYKER).